I've been taking allergy shots for five months, Allergy tests, in 2010 and in 2005, showed allergies to some molds, dust mites and ragweed, as well as cat dander and a few other things. The tests showed moderate allergies, not severe ones, but I also have other nasal problems, due to anatomy and acid reflex, which are also being addressed.
My question concerns the fact that about the time that I started the allergy shots, in May, I noticed that I was generating more mucus, and this has continued since.
I know it can take 6-12 months to benefit from the shots, but is it possible that the shots are worsening my symptoms in the meantime? If so, should I just bear with it until the benefits hopefully click in?
Allergy injections can, indeed, increase symptoms. This is not a very common process, but can occur if the material injected actually increases the immune response before it alters it! It is like having a mini system reaction. In some cases, your Doctor could try an antihistamine prior to and after receiving your injection to see if the response is altered. In others, it may mean that a reduced dose of the allergy injections should be considered. If these sugestions do not work, it may be due to totally unrelated issues.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.